Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)

 
 

 

Boundary properties of solutions of differential equations and general boundary-value problems


Author: V. P. Burskii
Translated by: G. G. Gould
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 68 (2007).
Journal: Trans. Moscow Math. Soc. 2007, 163-200
MSC (2000): Primary 35G05, 35B30, 35E20, 35A05, 35B05
DOI: https://doi.org/10.1090/S0077-1554-07-00162-8
Published electronically: October 29, 2007
MathSciNet review: 2429270
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a general differential operator with smooth matrix-valued coefficients in a bounded domain with smooth boundary we consider the boundary properties of functions from the domain of definition of a maximal extension in $ L_2(\Omega)$ and we study the properties of extensions and boundary-value problems corresponding to them. The investigations are based on Green's formula.


References [Enhancements On Off] (What's this?)

  • 1. M.S. Agranovich, On partial differential equations with constant coefficients , Uspekhi Mat. Nauk 16 (1961), no. 2, 27-93. (Russian) MR 0133597
  • 2. Yu.M. Berezanski{\u{\i\/}}\kern.15em, Expansions in eigenfunctions of selfadjoint operators, Naukova Dumka, Kiev, 1965. (Russian) MR 0222719
  • 3. N. Bourbaki, Topological vector spaces, Springer-Verlag, Berlin, 1987. MR 0910295
  • 4. V.P. Burski{\u{\i\/}}\kern.15em, Harmonic analysis in boundary-value problems for partial differential equations with constant coefficients, Dokl. Akad. Nauk Ukrain. SSR Ser. A 1986, no. 12, 7-10. (Russian) MR 0842785
  • 5. V.P. Burski{\u{\i\/}}\kern.15em, Boundary properties of $ L_2$-solutions of linear differential equations and the equation-domain duality, Dokl. Akad. Nauk SSSR 309 (1989), no. 5, 1036-1039; English transl. in Soviet Math. Dokl. 40 (1990), no. 3, 592-595. MR 1037114
  • 6. V.P. Burski{\u{\i\/}}\kern.15em, Uniqueness of the solution of the Dirichlet problem in a ball for the wave equation, Differ. Uravn. 24 (1988), no. 6, 1038-1039. (Russian) MR 0953854
  • 7. V.P. Burski{\u{\i\/}}\kern.15em, Remarks on the Dirichlet problem for an ultrahyperbolic equation in a ball and integral geometry on the sphere, Uspekhi Mat. Nauk 43 (1988), no. 5, 181-182; English transl. in Russian Math. Surveys 43 (1988), no. 5, 215-216. MR 0971474
  • 8. V.P. Burski{\u{\i\/}}\kern.15em, Boundary value problems for a second-order hyperbolic equation in a disk, Izv. Vyssh. Uchebn. Zaved. Mat. 1987, no. 2, 22-29; English transl. in Soviet Math. (Iz. VUZ) 31 (1987), no. 2, 34-47. MR 0889192
  • 9. V.P. Burski{\u{\i\/}}\kern.15em, Methods of investigating boundary-value problems for general differential equations, Naukova Dumka, Kiev, 2002. (Russian)
  • 10. V.P. Burski{\u{\i\/}}\kern.15em, Generalized solutions of boundary value problems for differential equations of general type, Uspekhi Mat. Nauk 53 (1998), no. 4, 215-216; English transl. in Russian Math. Surveys 53 (1988), no. 4, 864-865. MR 1668066
  • 11. V.P. Burski{\u{\i\/}}\kern.15em, A commutative diagram connected with a differential operator in a domain, Ukrain. Mat. Zh. 43 (1991), no. 12, 1703-1709; English transl. in Ukrainian Math. J. 43 (1991), no. 12, 1588-1594. MR 1172313
  • 12. V.P. Burski{\u{\i\/}}\kern.15em, On the uniqueness of the solution of some boundary value problems for differential equations in a domain with an algebraic boundary, Ukrain. Mat. Zh. 45 (1993), no. 7, 898-906; English transl. in Ukrainian Math. J. 45 (1993), no. 7, 993-1003. MR 1260648
  • 13. V.P. Burski{\u{\i\/}}\kern.15em, Boundary-value problems for an elliptic equation with complex coefficients and a moment problem, Ukrain. Mat. Zh. 45 (1993), no. 11, 1476-1483; English transl. in Ukrainian Math. J. 45 (1993), no. 11, 1659-1668. MR 1307364
  • 14. V.P. Burski{\u{\i\/}}\kern.15em, Solutions of the Dirichlet problem in a disk, Ukrain. Mat. Zh. 44 (1992), no. 10, 1307-1313; English transl. in Ukrainian Math. J. 44 (1992), no. 10, 1197-1203. MR 1201128
  • 15. V.P. Burski{\u{\i\/}}\kern.15em, On the kernel of a differential operator with constant lower-order coefficients in a disk, Manuscript deposited in VINITI, no. 3796-82 Dep. (Russian)
  • 16. V.P. Burski{\u{\i\/}}\kern.15em, Theorems on traces of the solution of the string vibration equation in the disk, Akad. Nauk Ukrain. SSR Inst. Mat. Preprint 1985, no. 23.(Russian) MR 0830507
  • 17. L.I. Va{\u{\i\/}}\kern.15emnerman, Extensions of closed operators in Hilbert space, Mat. Zametki 28 (1980), no. 6, 833-842. English transl., Math. Notes 28 (1980), no. 5-6, 871-875. MR 0603218
  • 18. M.I. Vishik, On general boundary problems for elliptic differential equations, Tr. Moskov. Mat. Obshch. 1 (1952), 187-246. (Russian) MR 0051404 (14:473d)
  • 19. V.I. Gorbachuk and M.L. Gorbachuk, Boundary value problems for operator differential equations, Naukova Dumka, Kiev, 1984. (Russian) MR 0776604
  • 20. V.I. Gorbachuk, M.L. Gorbachuk and A.N. Kochube{\u{\i\/}}\kern.15em, The theory of extensions of symmetric operators, and boundary value problems for differential equations, Ukrain. Mat. Zh. 41 (1989), no. 10, 1299-1313; English transl. in Ukrainian Math. J. 41 (1989), no. 10, 1117-1129. MR 1034669
  • 21. M.L. Gorbachuk, Selfadjoint boundary value problems for a second-order differential equation with unbounded operator coefficients, Funkt. Anal. 5 (1971), no. 1, 10-21. English transl., Functional Anal. Appl. 5 (1971), 9-18. MR 0283624
  • 22. N. Dunford and J.T. Schwartz, Linear operators, II. Spectral theory, Wiley, New York, 1988; Russian transl., Mir, Moscow, 1966. MR 1009163
  • 23. A.A. Dezin, General questions of the theory of boundary value problems, Nauka, Moscow, 1980. MR 0596223
  • 24. Yu.V. Egorov and M.A. Shubin, Linear partial differential equations. Foundations of the classical theory, Itogi Nauchn. i Tekhn. Inform., Moscow, 1988. English transl., Partial Differential Equations I, Encyclopedia of Mathematical Sciences, 30, Springer-Verlag, 1992. MR 1141629
  • 25. M.G. Kre{\u{\i\/}}\kern.15emn, Theory of selfadjoint extensions of semibounded Hermitian operators and its applications, Mat. Sb. 20 (1947), no. 3, 431-495. (Russian) MR 0024574
  • 26. S.G. Kre{\u{\i\/}}\kern.15emn, Linear equations in a Banach space, Nauka, Moscow, 1971; English transl., Birkhäuser, Boston, Mass, 1972. MR 0374949
  • 27. A.N. Kochube{\u{\i\/}}\kern.15em, Extensions of symmetric operators and of symmetric binary relations, Mat. Zametki 17 (1975), 41-48.English transl., Math. Notes 17(1975), no.1, 25-28. MR 0365218
  • 28. L.P. Kuptsov, The mean value property and the maximum principle for second order parabolic equations, Dokl. Akad. Nauk SSSR 242 (1978), no. 3, 529-532. English transl., Soviet Math. Dokl. 19 (1978), no. 5, 1140-1144. MR 0507137
  • 29. O.A. Ladyzhenskaya and N.N. Ural'tseva, Linear and quasilinear equations of elliptic type, Nauka, Moscow, 1973; English transl., Academic Press, New York-London, 1968. MR 0509265 (58:29032); MR 0244627
  • 30. J.-M. Lions and E. Magenes, Problèmes aux limites non homogènes et applications, Dunod, Paris, 1968. MR 0247243.
  • 31. V.E. Lyantse and O.G. Storozh, Methods of the theory of unbounded operators, Naukova Dumka, Kiev, 1983. (Russian) MR 0757535
  • 32. V.G. Maz'ya, Sobolev spaces, Leningrad Univ., Leningrad, 1985; English transl., Springer-Verlag, Berlin, 1985. MR 0817985
  • 33. A.Kh. Mamyan, The construction of solvable extensions in a parallelepiped for linear differential operators with constant coefficients, Differ. Uravn. 6 (1970), 358-370. (Russian) MR 0279426
  • 34. M.A. Na{\u{\i\/}}\kern.15emmark, Linear differential operators, Nauka, Moscow, 1969; English transl., Ungar, New York, 1968. MR 0262880
  • 35. V.P. Palamodov, Linear differential operators with constant coefficients, Nauka, Moscow, 1967; English transl., Springer-Verlag, Berlin, 1970. MR 0264197
  • 36. B.P. Paneah, On general systems of differential equations with constant coefficients, Dokl. Akad. Nauk SSSR 138 (1961), no. 2, 297-300. (Russian) MR 0126606
  • 37. B.I. Ptashnik, Ill-posed boundary value problems for partial differential equations, Naukova Dumka, Kiev, 1984. (Russian) MR 0772024
  • 38. Ya.A. Ro{\u{\i\/}}\kern.15emtberg, The existence of limit values of generalized solutions of elliptic equations on the boundary of a domain, Sibirsk. Mat. Zh. 20 (1979), no. 2, 386-396; English transl. in Siberian Math. J. 20 (1979), no. 2, 276-283. MR 0530503
  • 39. Ya.A. Ro{\u{\i\/}}\kern.15emtberg, On the boundary values of generalized solutions of systems that are elliptic in the sense of Douglis and Nirenberg, Sibirsk. Mat. Zh. 18 (1977), no. 4, 846-860; English transl. in Siberian Math. J. 18 (1977), no. 4, 600-610.MR 0486967
  • 40. Ya.A. Ro{\u{\i\/}}\kern.15emtberg and V.A. Serdyuk, Elliptic problems with a parameter in $ L_2$-spaces of generalized functions for general systems of equations, Akad. Nauk Ukrain. SSR Inst. Mat. Preprint 1982, no. 30. (Russian) MR 0692462 (84b:35041)
  • 41. F.S. Rofe-Beketov, Selfadjoint extensions of differential operators in a space of vector-valued functions, Funktsional. Anal. i Prilozhen. 8 (1969), 3-24. (Russian) MR 0281055
  • 42. I.V. Skrypnik, Non-linear elliptic differential equations, Naukova Dumka, Kiev, 1973. (Russian) MR 0435590
  • 43. L. Hörmander, The analysis of linear partial differential operators I, Springer-Verlag, Berlin, 1985. MR 0717035 (85g:35002a)
  • 44. L. Hörmander, Differential operators of principal type, Math. Ann. 140 (1960), 124, 146. MR 0130574 (24:A434)
  • 45. L. Hörmander, The analysis of linear partial differential operators I, 2nd ed., Springer-Verlag, Berlin, 1990. MR 1065136 (91m:35001b)
  • 46. L. Hörmander, The analysis of linear partial differential operators II, Springer-Verlag, Berlin, 1983. MR 705278 (85g:35002b)
  • 47. V.P. Burski{\u{\i\/}}\kern.15em. On the well-posedness of boundary value problems for some class of general PDEs in a generalized setting, Funct. Differ. Eq. 8 (2001), no.1-2, 89-100. MR 1949991
  • 48. J. Calkin, Abstract symmetric boundary conditions, Trans. Amer. Math. Soc. 45 (1939), no. 3, 369-442. MR 1501997
  • 49. A. Douglis and L. Nirenberg, Interior estimates for elliptic systems of partial differential equations, Comm. Pure and Appl. Math. 8 (1955), no. 4, 503-538. MR 0075417
  • 50. H. Gajewski, K. Groger and K. Zacharias, Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen. Academie-Verlag, Berlin, 1974. MR 0636412
  • 51. G. Grubb, A characterisation on the non-local boundary value problems associated with an elliptic operator, Ann. Sc. Norm. Sup. Pisa 22 (1968), 425-523. MR 0239269
  • 52. G. Gudmundsdottir, Global properties of differential operators of constant strength, Ark. Mat. 15 (1977), 169-198. MR 0509109
  • 53. V.A. Derkach and M. M. Malamud, Generalized resolvents and boundary-value problems for Hermitian operators with gaps, J.Funct. Anal. 95 (1991), 1-96. MR 1087947
  • 54. M.M. Malamud and V.I. Mogilevskii, Kre{\u{\i\/}}\kern.15emn type formula for canonical resolvents of dual pairs of linear relations, Methods Funct. Anal. Topology 8 (2002), no. 4, 72-100. MR 1942823
  • 55. L. Hörmander, Definitions of maximal operators, Arkiv för Mat. 3 (1958), no. 46, 501-504. MR 0106333 (21:5067)
  • 56. B. Fuglede, A priori inequalities connected with systems of partial differential equations, Acta Math. 105 (1961), 177-195. MR 0140818

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2000): 35G05, 35B30, 35E20, 35A05, 35B05

Retrieve articles in all journals with MSC (2000): 35G05, 35B30, 35E20, 35A05, 35B05


Additional Information

DOI: https://doi.org/10.1090/S0077-1554-07-00162-8
Published electronically: October 29, 2007
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society